MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON INFINITI SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752088
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported a cassette successfully primed in the third attempt; however, in the chop mode during a cataract procedure, the surgeon stated there was no vacuum.The cassette was replaced and the procedure was completed.There was no harm to the patient.
 
Additional Manufacturer Narrative
For this complaint it is not possible to determine the point at which the fluidics management system (fms) priming sequence failed.Proper insertion of the fms into the console is important; improper installation of the fms can cause the system to not prime.The wet returned sample was visually inspected and no obvious defects were observed that would have contributed to the reported event.A calibrated console was used to test the sample and the fms cassette primed and tuned with the ultrasonic handpiece successfully and could achieve maximum vacuum.No system message was generated, no fluid or air leaks, and no cracks were observed on the connectors that would have contributed to the reported event.The irrigation and aspiration flow rates were measured and found to be within specifications.The root cause of the customer's complaint could not be established as the returned fms cassette was evaluated and met specifications.After investigation of this complaint, it has been determined that this sample functioned per specifications; therefore, no corrective action is required at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12438756
Report Number1644019-2021-00554
Device Sequence Number4891648
Product Code LRO
UDI-Device Identifier00380657520886
UDI-Public00380657520886
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number8065752088
Device Lot Number2433813H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown